Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 8, 2012, 11:08 PM CST for Tom Green County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2012, 11:08 PM CST (05:08 UTC)
- Expired
- Mar 8, 2012, 11:45 PM CST
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 22 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 479 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
830 WUUS54 KSJT 090508 SVRSJT TXC451-090545- /O.NEW.KSJT.SV.W.0002.120309T0508Z-120309T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1108 PM CST THU MAR 8 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TOM GREEN COUNTY IN SOUTHWEST TEXAS... * UNTIL 1145 PM CST * AT 1102 PM CST...A SEVERE THUNDERSTORM WAS 3 MILES WEST OF WALL... OR 7 MILES SOUTHEAST OF SAN ANGELO...MOVING NORTHEAST AT 35 MPH. TRAINED WEATHER SPOTTERS REPORTED 1.00 INCH HAIL. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERIBEST BY 1120 PM CST... LAT...LON 3159 10027 3141 10012 3132 10036 3138 10042 TIME...MOT...LOC 0508Z 231DEG 30KT 3140 10032 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:21 PM CST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 8, 5:21 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 521 PM CST THU MAR 8 2012 .AVIATION... /00Z UPDATE/ A COLD FRONT HAS MOVED SOUTH THROUGH WEST CENTRAL TEXAS THIS AFTERNOON. IFR CONDITIONS WILL CONTINUE OVER KABI THROUGH THE MORNING HOURS...LIFTING TO MVFR BY NOON. MVFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS AT THE REMAINING TERMINALS. NORTHERLY WINDS GUSTING TO 25-30KT WILL ABATE SOMEWHAT THIS EVENING...WITH GUSTS T0 AROUND 20KT. BY TOMORROW AFTERNOON WINDS SHOULD BE NORTHERLY AROUND 10-15KT. ONLY VERY LIGHT PRECIPITATION IS EXPECTED THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 36 42 33 47 38 / 40 30 50 60 60 SAN ANGELO 38 41 34 48 39 / 30 30 40 50 60 JUNCTION 40 42 39 50 41 / 30 40 50 70 70 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT... FISHER...HASKELL...IRION...JONES...MCCULLOCH...MENARD...NOLAN... RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...SUTTON... TAYLOR...THROCKMORTON...TOM GREEN. && 15
Hazardous weather outlook, Mar 8, 2:50 PM CST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 250 PM CST THU MAR 8 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 250 PM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTH WINDS...GUSTING OVER 40 MPH AT TIMES...WILL MAKE FOR CHOPPY AND HAZARDOUS BOATING CONDITIONS ON AREA LAKES. IN ADDITION...DRIVERS OF HIGH PROFILE VEHICLES ON AREA ROADWAYS...ESPECIALLY THOSE THAT RUN EAST TO WEST...MAY EXPERIENCE SUDDEN WIND GUSTS THAT WILL MAKE DRIVING DIFFICULT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 8, 11:08 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1108 PM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL SAN ANGELO 31.45N 100.45W
03/08/2012 E1.25 INCH TOM GREEN TX TRAINED SPOTTER
NEAR HIGHWAY 277 AND LOOP 306 INTERSECTION
&&
EVENT NUMBER SJT1200063
HUBERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:34 AM CST | Special Weather Statement | SJT | Kimble, Mason | 41 min |
| Mar 9, 2:47 AM CST | Special Weather Statement | SJT | Brown | 58 min |
| Mar 9, 9:30 AM CST | Special Weather Statement | SJT | Schleicher | 60 min |
| Mar 9, 9:47 AM CST | Special Weather Statement | SJT | Kimble | 43 min |
| Mar 9, 11:01 AM CST | Special Weather Statement | SJT | Mason | 44 min |
| Mar 9, 11:08 AM CST | Special Weather Statement | SJT | Menard | 37 min |
| Mar 9, 11:47 AM CST | Special Weather Statement | SJT | Menard | 58 min |
| Mar 9, 2:49 PM CST | Special Weather Statement | SJT | Concho | 41 min |
| Mar 9, 4:36 PM CST | Special Weather Statement | SJT | Coleman | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.